Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 36, NWS Albuquerque, NM

May 21, 2016Harding County, Quay County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2016, 10:28 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2016, 10:28 PM MDT (04:28 UTC)
Expired
May 21, 2016, 11:30 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harding County, NM, Quay County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 89 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 10:45 PM MDTHAIL 1Tucumcari, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 903 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WUUS55 KABQ 220428
SVRABQ
NMC021-037-059-220530-
/O.NEW.KABQ.SV.W.0036.160522T0428Z-160522T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1028 PM MDT SAT MAY 21 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 1130 PM MDT

* AT 1027 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 21 MILES SOUTHEAST OF BUEYEROS TO NEAR TUCUMCARI...
  MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUCUMCARI...NARA VISA...LOGAN...UTE LAKE STATE PARK...
  ROSEBUD AND BARD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 328 AND 352.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

&&

LAT...LON 3513 10324 3512 10381 3524 10377 3524 10364
      3542 10364 3542 10370 3583 10355 3593 10304
      3579 10304
TIME...MOT...LOC 0427Z 255DEG 19KT 3571 10351 3518 10367 

HAIL...1.00IN
WIND...60MPH

$$

40
2 follow-up statements
551 
WWUS55 KABQ 220450
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1050 PM MDT SAT MAY 21 2016

NMC021-037-059-220530-
/O.CON.KABQ.SV.W.0036.000000T0000Z-160522T0530Z/
UNION-QUAY-HARDING-
1050 PM MDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTHEASTERN UNION...NORTHEASTERN QUAY AND SOUTHEASTERN HARDING
COUNTIES...

AT 1050 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF HAYDEN TO 9 MILES EAST OF
TUCUMCARI...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUCUMCARI...NARA VISA...LOGAN...UTE LAKE STATE PARK AND BARD. 

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION UTE LAKE
STATE PARK.
 
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 335 AND 352.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3512 10371 3524 10365 3524 10364 3526 10364
      3544 10355 3584 10342 3593 10304 3579 10304
      3513 10324
TIME...MOT...LOC 0450Z 255DEG 19KT 3573 10341 3520 10357 

HAIL...1.00IN
WIND...60MPH
 
$$

40
230 
WWUS55 KABQ 220515
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1115 PM MDT SAT MAY 21 2016

NMC021-037-059-220530-
/O.CON.KABQ.SV.W.0036.000000T0000Z-160522T0530Z/
UNION-QUAY-HARDING-
1115 PM MDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTHEASTERN UNION...NORTHEASTERN QUAY AND SOUTHEASTERN HARDING
COUNTIES...

AT 1115 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF AMISTAD TO 9 MILES SOUTH OF
LOGAN...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NARA VISA...LOGAN...SAN JON...UTE LAKE STATE PARK AND BARD. 

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION UTE LAKE
STATE PARK.
 
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 339 AND 352.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3512 10364 3581 10335 3593 10304 3579 10304
      3513 10324
TIME...MOT...LOC 0515Z 255DEG 19KT 3576 10327 3523 10343 

HAIL...1.00IN
WIND...60MPH
 
$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 9:14 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 21, 9:14 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
914 PM MDT SAT MAY 21 2016

.UPDATE...
The severe thunderstorm watch expired at 9:00pm MDT for Union,
Quay, Curry and Roosevelt counties. The dryline will continue to
drift slowly west overnight with low cloud development possible
across the eastern plains. Negating factor may be the high clouds
spilling into eastern NM now. Speaking of which, will adjust cloud
cover overnight. Will leave slight chances of convection on the
eastern plains overnight...and actually increase them just a bit.
There are actually two boundaries in the east...between teens
dewpoints versus 30s to around 40...and the second boundary having
40s and 50s dewpoints to the east. The western most boundary is
moving east while the eastern boundary is moving west. They have
just merged along the Guadalupe and Quay County line and showers
are trying to develop. 40

&&

.PREV DISCUSSION...545 PM MDT SAT MAY 21 2016...
.AVIATION...
00Z TAF CYCLE
A typical mid May weather pattern will continue to impact New
Mexico over the next 24 to 36 hours. The dryline, or surface
boundary separating moist air to the east and warm, dry air to the
west is hugging close to the eastern New Mexico border, just
inside the east central plains of the state. This boundary will
continue to act as a trigger for showers and thunderstorms, some
of which could turn strong to severe with large hail and damaging
winds early this evening. Most of the storm activity will subside
after dark, and then the dryline should push back to the west
some. This could bring some low clouds along and east of a KTCC to
KROW line early Sunday morning. The dryline will then move back
into west Texas by Sunday afternoon, precluding the development of
any showers/storms in New Mexico. Elsewhere, the gusty winds
ongoing will relax some after sunset, only to restrengthen into
Sunday afternoon.

52

&&

.PREV DISCUSSION...345 PM MDT SAT MAY 21 2016...
.SYNOPSIS...
A few strong to severe storms are possible near the Texas border
through the evening. Elsewhere, dry and breezy to windy
conditions will be the rule. On Sunday, storm chances across the
east lessen further, but the winds will be in store once again.
Not much change expected for Monday, Tuesday and Wednesday either
as a mid level dry slot keeps the weather dry with afternoon
winds. A weak storm system looks to cross northern New Mexico on
Thursday, but even this system does not bring significant
precipitation chances with it.

&&

.DISCUSSION...
Dryline has set up shop in far eastern NM this afternoon as
expected. Clouds continue to bubble along it and expect storms to
develop along it at any time. Opted to include Union County in the
watch as dewpoint actually increased as winds backed to the SSE
earlier this afternoon. Some of that moisture as mixed out now but
still a healthy Td gradient between KRTN and KCAO as of this writing.
Hail and gusty winds will be the main threats with these storms.

Also across the northeast, we have seen winds just breach wind
advisory criteria at times this afternoon. Due to the marginal
nature of the wind speeds, and the severe tstm watch already in
Union Co., will not issue a wind advisory and confuse the issue.

Tonight, expect the dryline to slosh back westward, again perhaps a
little farther than models predict. However, given a bit more
westerly component to the winds on Sunday afternoon, combined with
the dry slot pushing thru the remainder of the area, expect the
dryline to mix farther east, likely at least to the Texas border,
before storms develop. Kept a 10 PoP in the far east on Sunday, but
suspect most, if not all, of the activity will be east of the
border. Therefore, dry and breezy conditions will be the rule,
though windier conditions will be felt across the NE, much like
today.

Starting Sunday and continuing through the middle of next week,
temperatures will vary little. Below normal temperatures will be
the rule across the west, near normal across central areas, and
just above normal across the east. The dry slot will keep precip
chances nil, though by Wednesday afternoon, some mid level
moisture will work into the northwest, perhaps resulting in some
virga.

The next upper level low will likely weaken into an open wave as it
crosses northern NM on Thursday. Some light precip is possible
across the north, but nothing significant is expected.  Temperatures
will lower a few to several degrees across the board as a result of
this system though. Models continue to diverge thereafter with
regards to the upper level pattern, but no big storm systems appear
to be on the horizon.

34

&&

.FIRE WEATHER...
Strong to severe thunderstorms will impact areas along the New
Mexico/Texas border this afternoon into the late evening.
Potential heavy rain footprints, frequent cloud to ground
lightning, hail and erratic winds will accompany storm activity.
Gusty south to swly winds will gradually taper down tonight.
Overnight recoveries will be good to excellent along the eastern
borders and SE Plains. Early morning low clouds and fog
development will favor those areas as well.

Chances for dryline storms will continue to favor the far SE
Plains Sunday as the dryline sloshes back and forth along the
Texas border. Meanwhile, a strong upper level low is churning over
the NW Pacific U.S. which will set us up for several days of dry
and windy conditions across much of the state accompanied by daily
fire weather concerns in the east.

Drier air will begin filtering into the state Sunday, lowering MinRH
values below 15 percent. Temperatures will be near/above normal east
of the Central Mountain Chain with below normal readings along and
west of the mountain chain. Critical fire weather conditions will
persist across high terrain areas but mainly east of the Central
Mountain Chain where max haines of 5 to 6 values and stronger SW
winds will persist. Though atmospheric conditions suggest
critical fire weather conditions, green up and recent rains will
preclude a fire weather watch at this time.

Temperatures will remain near/above normal in the east, below
normal central and west Monday through Wednesday as drier air and
gusty SW winds persist. Although temperatures look to fall below
seasonal norms on Thursday, continue anticipating fire weather
concerns across eastern areas as the upper level low dives
southward into Arizona before crossing over northern New Mexico
and central Colorado on Friday. Continue to watch the Wednesday
and Thursday timeframe for potential fire weather watches as the
vegetation continues to dry out through mid week. Temperatures
look to fall below normal areawide by Friday as wetting rain/high
mountain snow chances favors the northern tier late Thursday into
Friday because of wrap around energy from the upper level low.
Look for gusty winds to become W/NW late Friday into Saturday as
well.

Expect excellent vent rates areawide Sunday through Thursday, with
conditions deteriorating across the far north central Mountains
on Friday. Look for 5 and 6 haines values areawide Monday through
Thursday, except for spotty lower values in the Northern Mountains
on Thursday. 5 and 6 haines values will favor central and southern
areas by Friday. Good to excellent recoveries will remain in the
SE Plains on Saturday but fall to fair values areawide Sunday
through Thursday, with a slight increase in values across the NE
Plains on Friday.

32

&&

.AVIATION...
18Z TAF CYCLE
Dryline storms will favor the SE and far E Plains this aftn around
21z. Decided at add VCSH for TCC and ROW just in case of storm
development west of those sites. There could also be a possibility
of gusty to erratic winds near TS activity. Low cigs could also
impact eastern areas after midnight with the greatest confidence
at ROW around 10z. Otherwise, expect VFR cigs elsewhere with
breezy to windy S/SW winds this aftn with 25 to 35 kt gusts.

32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, May 21, 6:03 AM MDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 AM MDT SAT MAY 21 2016

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
603 AM MDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF ISOLATED STRONG OR MARGINALLY SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF
THE EASTERN PLAINS...EAST OF A TUCUMCARI TO ROSWELL LINE. STRONG
GUSTY WINDS AND HAIL WILL BE THE MAIN CONCERNS WITH THESE STORMS.

BREEZY TO AT TIMES WINDY CONDITIONS ALONG WITH LOW AFTERNOON AND
EARLY EVENING HUMIDITY WILL BE IN PLACE THIS AFTERNOON...MAINLY
ACROSS MUCH OF EASTERN AND SOUTHERN PORTIONS OF THE FIRE WEATHER
FORECAST AREA...HOWEVER RECENT VEGETATIVE GREEN UP AND MOISTURE
MAY MITIGATE TO A DEGREE THE RISK OF RAPID FIRE GROWTH IF THERE
ARE ANY FIRE STARTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT CHANCE OF ISOLATED STRONG OR MARGINALLY SEVERE
THUNDERSTORMS WILL EXIST AGAIN LATER SUNDAY AFTERNOON OR EVENING
VERY NEAR THE TEXAS LINE. STRONG GUSTY WINDS AND HAIL WILL BE THE
MAIN CONCERNS WITH THESE STORMS.

BREEZY TO AT TIMES WINDY CONDITIONS ALONG WITH LOW AFTERNOON AND
EARLY EVENING HUMIDITY WILL BE IN PLACE THROUGH THURSDAY...MAINLY
ACROSS MUCH OF EASTERN AND SOUTHERN PORTIONS OF THE FIRE WEATHER
FORECAST AREA...HOWEVER RECENT VEGETATIVE GREEN UP AND MOISTURE
MAY MITIGATE TO A DEGREE THE RISK OF RAPID FIRE GROWTH IF THERE
ARE ANY FIRE STARTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Local storm report, May 21, 5:31 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 W PORTALES            34.18N 103.38W
05/21/2016  M1.00 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601286

TRM
Local storm report, May 21, 6:22 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             CLOVIS                  34.41N 103.20W
05/21/2016  M0.75 INCH       CURRY              NM   EMERGENCY MNGR

&&

EVENT NUMBER ABQ1601287

SHOEMAKE
Local storm report, May 21, 6:50 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 E CLOVIS              34.42N 103.16W
05/21/2016  M1.00 INCH       CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601288

TRM
Local storm report, May 21, 6:59 PM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
659 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             1 W PLEASANT HILL       34.52N 103.09W
05/21/2016  E1.25 INCH       CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601289

SHOEMAKE
Local storm report, May 21, 7:11 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
711 PM MDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 N PLEASANT HILL       34.59N 103.07W
05/21/2016  E0.88 INCH       CURRY              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1601290

SHOEMAKE
Special weather statement, May 21, 9:41 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
941 PM MDT SAT MAY 21 2016

NMZ531-532-220415-
EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-
941 PM MDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL AND
SOUTHEASTERN HARDING COUNTIES UNTIL 1015 PM MDT...

AT 941 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES WEST OF UTE LAKE STATE PARK...OR 19
MILES NORTH OF TUCUMCARI...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SAN
MIGUEL AND SOUTHEASTERN HARDING COUNTIES.

&&

LAT...LON 3525 10379 3537 10399 3577 10374 3563 10338
TIME...MOT...LOC 0341Z 215DEG 26KT 3544 10381

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:18 PM MDTSevere Thunderstorm WarningABQCurry42 min
May 21, 7:02 PM MDTSevere Thunderstorm WarningABQCurry13 min
May 21, 9:39 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel51 min
May 21, 9:41 PM MDTSpecial Weather StatementABQHarding34 min
May 21, 9:53 PM MDTSevere Thunderstorm WarningABQDe Baca, Quay52 min
May 21, 10:42 PM MDTSevere Thunderstorm WarningABQQuay48 min
May 21, 11:27 PM MDTSevere Thunderstorm WarningABQCurry, Harding, Quay, Union48 min
May 22, 12:07 AM MDTSevere Thunderstorm WarningABQRoosevelt38 min
May 22, 12:33 AM MDTSpecial Weather StatementABQQuay27 min
May 22, 12:58 AM MDTSpecial Weather StatementABQQuay32 min
May 22, 3:46 AM MDTFire Weather WatchABQHarding, San Miguel, Union36 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.